Alert archive / New York / Flash Flood Warnings in 1999
Flash Flood Warning 38, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 26, 1999, 1:29 PM EDT for Suffolk County, New York. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 1999, 1:29 PM EDT (17:29 UTC)
- Expired
- Aug 26, 1999, 3:25 PM EDT
- In force
- 116 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Suffolk County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 261732 FFWNYC NYC103-261925- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 129 PM EDT THU AUG 26 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN AND CENTRAL SUFFOLK COUNTY IN SOUTHEAST NEW YORK... * UNTIL 325 PM EDT... * AT 115 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL DOWNPOURS ACROSS SUFFOLK COUNTY. THESE THUNDERSTORMS CONTINUE TO GENERATE ACROSS THE COUNTY AND ARE DUMPING HEAVY RAIN. A SPOTTER REPORTED 6 INCHES OF RAIN IN MANORVILLE. THE HEAVY RAINS WILL CAUSE WIDESPREAD ROADWAY... POOR DRAINAGE...LOW-LYING AREAS...AND BASEMENT FLOODING. * DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! YOU COULD GET STUCK IN RAPIDLY RISING FLOOD WATER. .END/MCKILLOP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:45 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 26, 10:45 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1045 AM EDT THU AUG 26 1999 NOT MUCH TIME THIS AM. SOME FLOODING PROBLEMS ACROSS NE NJ AND NYC EARLIER. WL BREAK UP ZONES ACCORDINGLY FROM W TO E TO TAKE INTO ACCOUNT CURRENT RADAR ACTION. OTHERWISE...ATMOS UNSTABLE AND SATELLITE DOES SHOW BREAKS IN THE CLOUDS. OBS SHOWING SOME TCU SO WL WORD MCLDY AND MENTION SHOWER OR TSTM IN CHC CATEGORY FOR THIS AFTN NYC AND W. NO OTHER CHANGES PLANNED. PRODUCTS OUT AROUND 15Z. .NYC/OKX...NONE. WICHROWSKI
In the hours before
Special weather statement, Aug 26, 10:55 AM EDT, 2 hours 34 minutes before
NYZ067>081-NJZ002>006-011-CTZ005>012-262000- SPECIAL WEATHER STATEMENT AND WEATHER MAP DISCUSSION FOR EXTREME SOUTHEASTERN NEW YORK...NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT NATIONAL WEATHER SERVICE NEW YORK NY 1055 AM EDT THU AUG 26 1999 HEAVY RAINS THAT POUNDED PARTS OF NEW JERSEY AND THE NEW YORK METROPOLITAN AREA HAVE SHIFTED TO THE NORTH. LOOK FOR THE HEAVIER RAIN TO CONTINUE ACROSS LONG ISLAND AND CONNECTICUT THROUGH THE EARLY TO MID AFTERNOON HOURS. OTHERWISE...MOSTLY CLOUDY SKIES WILL PREVAIL AND AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE. A WARM FRONT WILL REMAIN IN OUR VICINITY THROUGH FRIDAY. LIGHT RAIN...DRIZZLE AND FOG CAN BE EXPECTED AS THE FRONT REMAINS NEARLY STATIONARY. A SHOWER OR THUNDERSTORM IS ALSO POSSIBLE AT ANY TIME. ON SATURDAY...IT LOOKS LIKE A COLD FRONT WILL PUSH THROUGH AND ALLOW HIGH PRESSURE TO BUILD IN. WICHROWSKI
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:27 AM EDT | Flash Flood Warning | OKX | Bronx, Westchester | 2 hr |
| Aug 26, 3:42 PM EDT | Flash Flood Warning | OKX | Suffolk | 118 min |
Nearby
Flash Flood Warnings in New York, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.